Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 11, NWS Brownsville, TX

March 20, 20225 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 20, 2022, 3:04 PM CDT for 5 counties in Texas. It took effect at Mar 21, 2022, 9:07 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2022, 3:04 PM CDT (20:04 UTC)
In effect from
Mar 21, 2022, 9:07 AM CDT
Expired
Mar 21, 2022, 7:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS74 KBRO 202004
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
304 PM CDT Sun Mar 20 2022

TXZ251-253>257-351-210800-
/O.NEW.KBRO.WI.Y.0011.220321T1500Z-220322T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
and Laguna Vista
304 PM CDT Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo 
  Counties.

* WHEN...From 10 AM to 7 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Mejia
4 follow-up statements
327 
WWUS74 KBRO 210739
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
239 AM CDT Mon Mar 21 2022

TXZ250-353-211645-
/O.EXA.KBRO.WI.Y.0011.220321T1500Z-220322T0000Z/
Brooks-Northern Hidalgo-
Including the cities of Falfurrias and San Manuel
239 AM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Brooks and Northern Hidalgo Counties.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ251-253>257-351-211645-
/O.CON.KBRO.WI.Y.0011.220321T1500Z-220322T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
and Laguna Vista
239 AM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo 
  Counties.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
752 
WWUS74 KBRO 211407
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
907 AM CDT Mon Mar 21 2022

TXZ250-251-253>257-351-353-220000-
/O.EXT.KBRO.WI.Y.0011.220321T1407Z-220322T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
Laguna Vista, and San Manuel
907 AM CDT Mon Mar 21 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Kenedy, Willacy, Cameron, Hidalgo, and Brooks Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
026 
WWUS74 KBRO 211605
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1105 AM CDT Mon Mar 21 2022

TXZ250-251-253>257-351-353-220000-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-220322T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
Laguna Vista, and San Manuel
1105 AM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Kenedy, Willacy, Cameron, Hidalgo, and Brooks Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
698 
WWUS74 KBRO 211706
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1206 PM CDT Mon Mar 21 2022

TXZ251-253>255-220000-
/O.UPG.KBRO.WI.Y.0011.000000T0000Z-220322T0000Z/
/O.NEW.KBRO.HW.W.0001.220321T1706Z-220322T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, and Harlingen
1206 PM CDT Mon Mar 21 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Inland Kenedy, Southern Hidalgo, Inland Willacy and 
  Inland Cameron Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ250-256-257-351-353-220000-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-220322T0000Z/
Brooks-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, Laguna Vista, and San Manuel
1206 PM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Coastal Kenedy, Northern Hidalgo, Brooks, Coastal 
  Cameron and Coastal Willacy Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 20, 2:48 PM CDT, 16 minutes earlier.

Area forecast discussion, Mar 20, 2:48 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
248 PM CDT Sun Mar 20 2022

.SHORT TERM (Now through Monday Night): The short-term period
will be fairly active for Deep South Texas. Here is a break-down
on the main potential concerns/hazards through Monday night:

Wind Potential...Model guidance and ensembles from the GEFS and
ECMWF continue to indicate an unusual to extreme wind event
occurring on Monday, especially for central and eastern portions
of the BRO CWA. Models are very good agreement that a 45-55 knot
LLJ well setup over much of Deep South Texas beginning late
tonight into early Monday morning. At the surface, low pressure
will deepen across the Plains and the foothills of the Sierra
Madre Orientals of Mexico, significantly intensifying the pressure
gradient across Deep South Texas by mid-morning. The focus of the
strongest wind speeds/gusts will be along and east of the I-69C
corridor between mid-day and mid-afternoon, where sustained speeds
between 25-35 mph are likely and gusts in excess of 50 mph will
be possible. As such, issued a Wind Advisory for coastal counties,
as well as Southern Hidalgo County, beginning at 10 AM CDT
through 7 PM CDT Monday. The advisory may need to be expanded
westward in later updates. A dryline is forecast to mix eastward
across Zapata, Starr, and Jim Hogg Counties during the afternoon.
Just how far east it’ll mix is still not entirely certain at
this time, but winds are forecast to shift west/northwest and
rapidly decrease behind the dryline. Elsewhere, winds will
gradually trend downward Monday evening as the LLJ and surface
trough axis shifts east of the area and the pressure gradient
relaxes.

Thunderstorm Potential...A potent upper-level low/trough will
move over southeast New Mexico/western Texas Monday afternoon.
Southerly low-level flow ahead of the approaching upper-level
system will allow an abundance of low-level moisture to advect
over the area through the morning and day. Strong WAA may cause
light to moderate streamer showers to develop along the lower
Texas coast late tonight into early Monday morning, ending by mid-
morning. Most deterministic and hi-res models show instability
and shear quickly increasing by midday, with MUCAPE values > 1000
J/kg and bulk shear > 40 knots over much of Deep South Texas.
Thunderstorms are initially expected to form along the
(aforementioned) dryline across central/south- central Texas in
the afternoon. However, although the dryline is expected to extend
into western/west-central portions of Deep South Texas in the
afternoon, the liming factor of thunderstorm development for the
CWA will be strong convective inhibition (strong capping
inversion) placed over Deep South Texas. Latest model runs of the
HRRR and 3km NAM show a line segment of strong/severe
thunderstorms developing in the brush country just north of the
BRO CWA mid-late afternoon Monday, but fails to develop storms
farther south due to the strong cap in place. It is possible the
cap may break along the dryline late in the afternoon or early
evening, leading to a few isolated thunderstorms. If this occurs,
storms that do develop have the potential to become strong and
possibly even severe, with damaging wind gusts and large hail as
the primary threats. This will continued to be monitored over the
next 24 hours. For now, kept in 20-30% chance of showers and
thunderstorms, with best chances occurring across the Northern
Ranchlands and the offshore coastal waters Monday evening/night.

&&

.LONG TERM (Tuesday through Sunday): The core of a short wave
trough complex will lift northeast into the Southern High Plains
on Tuesday. Energy will extend southwest along the leading edge of
the trough into the CRP CWA and there will be a small residual
chance of precip sweeping across the Northern Ranchlands and
offshore Tuesday during the early part of the day. Much drier air
will fill in right behind the wind shift, in what will essentially
be a dry line. High pressure will filter in as well, shifting
winds to northwest. The upper energy will shift east Tuesday
afternoon while the main trough axis lingers back over Texas.
There won't be many other ingredients to work with on Wednesday in
terms of tangible weather, however.

Another short wave trough will bottom out in the base of the
larger scale trough on Thursday before ridging builds in from the
west Thursday night. Said ridging will persist overhead the latter
half of the week and into next weekend.

In the wake of the dry line/front, mainly seasonal weather will
dominate through much of the week with low humidity and cool
nights and mild to warm days. After a warm Tuesday in the 80s,
high temperatures will be in the mid to upper 70s Wednesday and
will then warm back into the 80s (to near 90 west) Friday through
Sunday. Overnight low temps will decrease into the 40s and 50s
Tuesday night through Thursday nights, warming some Friday night
and the weekend nights.

&&

.MARINE:
Now through Monday Night: Buoy 42020 reported east winds around
18 knots gusting to around 23 knots with seas slightly under 4
feet with a period of 6 seconds at 1410 CDT/1910 UTC. Marine
conditions are expected to gradually deteriorate along the Lower
Texas Coast during the period due to a strong and intensifying
pressure gradient developing over the western Gulf of Mexico.
Small Craft Exercise Caution conditions will persist over the
waters through the remainder of the afternoon. Small Craft
Advisories will begin for the Gulf waters this evening and then
for the Laguna Madre after midnight tonight as winds intensify and
the seas build. Marine conditions then become dangerous on Monday
morning as the pressure gradient increases further. A Gale
Warning has been issued for all of the lower Texas coastal waters
beginning at 11 AM CDT through 7 PM CDT. Small Craft Advisories
will likely be needed following the expiration of the Gale
Warning.

Tuesday through Friday Night...Strong north winds and high seas
will prevail Tuesday into Tuesday night in the wake of a cold
front. Small craft advisory conditions will be possible on the
Laguna madre and will be likely on the Gulf waters. Wednesday and
Thursday will be transition days as winds and seas slowly
decrease. Winds will start to veer to the east as high pressure
slides east, but weak reinforcing high pressure could briefly back
winds more to north Wednesday night into Thursday. Winds from
Thursday night through Friday night will be more from the
southeast to south, however.

&&

.FIRE WEATHER:
Monday...No major changes with regards to the potential fire
weather concerns for Monday. An uptick in wildfire activity over
the past few weeks across Deep South Texas has prompted a Fire
Weather Watch for all of Deep South Texas beginning mid-morning
Monday through sunset. Didn't have enough forecast confidence in
upgrading the Watch to a Red Flag Warning at this time; will let
the next shift evaluate conditions more. Reasoning behind the Fire
Weather Watch is the combination of cured fuels and very strong
winds anticipated through the day. Minimum relative humidity
percentages are expected to remain relatively elevated (20- 40%
west of I-69C, 40-60% east of I-69C) during the afternoon, but the
warm temperatures, very strong southerly winds, and cured fuels
will still pose a major risk of rapid wildfire growth and spread
if a fire does indeed break out.

Tuesday...There will be an elevated fire weather concern on
Tuesday due to low relative humidity values, moderate and gusty
northwest winds and drying fuels.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  66  82  65  81 /  20  10  20  10
BROWNSVILLE          69  84  68  85 /  20  10  20  10
HARLINGEN            67  86  66  85 /  20  10  20   0
MCALLEN              67  90  66  85 /  20  10  20   0
RIO GRANDE CITY      66  97  62  84 /  10  10  20   0
SOUTH PADRE ISLAND   66  72  66  74 /  20  10  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Monday morning through Monday evening
     for TXZ248>257-351-353.

     Wind Advisory from 10 AM to 7 PM CDT Monday for TXZ251-253>257-
     351.

GM...Small Craft Advisory from 1 AM to 11 AM CDT Monday for GMZ130-
     132-135.

     Gale Warning from 11 AM to 7 PM CDT Monday for GMZ130-132-135-
     150-155-170-175.

     Small Craft Advisory from 7 PM this evening to 11 AM CDT Monday
     for GMZ170-175.

     Small Craft Advisory from 10 PM this evening to 11 AM CDT Monday
     for GMZ150-155.

&&

This product is also available on the web at:
https://weather.gov/rgv

67-Mejia/54-BHM
Hazardous weather outlook, Mar 20, 4:56 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
456 AM CDT Sun Mar 20 2022

TXZ248>257-351-353-211100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
456 AM CDT Sun Mar 20 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An elevated risk of rip currents is possible at the local beaches
Monday through Wednesday.

A Wind Advisory may be needed for portions of Deep South Texas and
the Rio Grande Valley on Monday.

A High Surf Advisory may be needed at the local beaches on Monday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-211100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
456 AM CDT Sun Mar 20 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory may be needed along the Lower Texas Coast
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Gale Watch is in effect for the Laguna Madre and Gulf of Mexico
waters from 0 to 60 nautical miles offshore from 11 AM CDT until 5
PM CDT Monday.

Additional Small Craft Advisories are possible along the Lower
Texas Coast Monday night through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:17 AM CDTGale WatchBRO11 hr
Mar 20, 4:37 AM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more22 hr
Mar 20, 3:02 PM CDTGale WarningBRO28 hr
Mar 20, 3:02 PM CDTSmall Craft AdvisoryBRO20 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.